Can your bones be affected by taking metformin?

Answers (3)

1 Oct 2012

Not according to all the references I have.

Votes: +0

1 Oct 2012

hi paula,
i take metformin, and haven't had and problems been on it about a yr... but if u are really concerned just google the medication and do some research on it u can also see what your doctor has to say about it...

have a great day
angel1662

Votes: +1

1 Oct 2012

Hello. Your diet is the most important way to protect your bones. Be sure you get enough calcium as most people have too little. A calcium supplement with vitamin D3 of 1200 per day gives protection for most people.

Your doctor can run a standard blood panel to check how you are doing.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is anyone with osteoarthritis affected by the weather?

I have severe osteoarthritis. My medicine doesn't seem to work, and today the doctor changed it, so I'm hoping for relief. But I find that ...

5 answers 3 Mar 2011

Metformin - are pains in legs, knees and feet a side effect of metformin?

I just started taking metformin and am now having pains in my legs starting at the knees and down to... the foot. especially the front top of foot ...

3 answers 5 May 2011

Is there a double blind study that shows that people live longer when taking metformin then not?

taking it? I am not asking if metformin reduces your sugar levels. I am asking if by reducing your sugar levels using metformin has an affect on how ...

0 answers 23 Nov 2011

Adrenal Insufficiency - what r the affects on the body with long term cortisone and florinef. my?

... bones r bad, but what else may have been affected? internal tissues? i had a nine yr. misdiagnosis of schmidts syndrome- tri endo= ...

2 answers 10 Oct 2012

Metformin reactions?

Sometimes I have a dizziness, especially in the a.m., since I have been taking 2000mg of Metformin. Is this a reaction to the drug?

1 answer 21 Feb 2014